Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

June 10, 2020Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jun 10, 2020, 3:21 PM EDT for Hendry County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2020, 3:21 PM EDT (19:21 UTC)
Expired
Jun 10, 2020, 4:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS82 KMFL 101921
SPSMFL

Special Weather Statement
National Weather Service Miami FL
321 PM EDT Wed Jun 10 2020
 
FLZ066-067-070-071-102015-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
321 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...EASTERN
HENDRY...NORTHERN BROWARD AND WESTERN PALM BEACH COUNTIES UNTIL 415
PM EDT...

* At 319 PM EDT, National Weather Service meteorologists were 
  tracking clusters of strong thunderstorms spreading across the 
  advisory area. Movement of individual storms was southwest at 15 
  mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Montura, Lake Harbor, Okeelanta,
  Rotenberger Wildlife Refuge, Belle Glade Camp, Miccosukee Service
  Plaza, Holey Land Wildlife Refuge, Hendry Correctional, Big Cypress
  Seminole Reservation, Devils Garden, Miccosukee Indian Reservation,
  Fremd Village-Padgett Island, Big Cypress National Preserve and
  West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2670 8076 2666 8125 2624 8125 2604 8103
      2612 8073 2640 8054 2684 8062 2683 8067
TIME...MOT...LOC 1919Z 050DEG 11KT 2677 8066 2624 8092 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 2:46 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 10, 2:46 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
246 PM EDT Wed Jun 10 2020

...FEW STRONG STORMS INTERIOR/WEST COAST THIS AFTERNOON INTO EVENING...

...WET PATTERN RETURNING TO SOUTH FLORIDA THIS WEEKEND INTO
MIDDLE OF NEXT WEEK WITH POSSIBLE HEAVY RAINFALL...

.Short Term...
This Afternoon and Evening...

Mid to upper ridging will prevail for much of the southern Gulf of
Mexico, southwest Caribbean Sea, and western Atlantic waters. A zone
of deeper moisture and unsettled weather will remain across the
Bahamas to our east in association with a stationary front. This
pattern will maintain the prevailing east-southeast low-level flow
while advecting deeper moisture into our area. A series of weak
perturbations dropping southwest through the mean flow should
provide for cooler temperatures aloft and steepened lapse rates
through mid afternoon. Low-level forcing for ascent will be
maximized over the western interior where the Gulf and Atlantic
breezes collide. The primary thunderstorm related hazards through
this evening include lightning, strong gusty winds, heavy rainfall,
and possibly small hail. Seasonal temperatures are anticipated
tonight.

Late Tonight into Thursday...

A stronger wave aloft should arrive from the northeast as the low-
level moisture plume now over the Bahamas shifts west into our area.
Showers and a few thunderstorms should spread east across the area
during the late night/early morning hours before becoming more
numerous over the Gulf Coast and interior during the afternoon.
Similar hazards should exist with tomorrow's thunderstorms including
the potential for strong winds, heavy rainfall, and of course
frequent lightning. Temperatures will remain seasonal with lows in
the 70s and highs in the upper 80s east to the lower 90s west.

.Long Term...
The long range models are showing that the stronger wave aloft
over South Florida on Thursday will be moving into the Gulf of
Mexico on Friday. This will allow for some drier air to work into
the region from the Atlantic waters leading to more of a typical
sea breeze shower and thunderstorm activity.

The long range operation models are then splitting over the
weather pattern for this weekend into middle of next week. The GFS
operation run is showing that the mid to upper level trough over
the Tennessee Valley will not be as deep as the ECMWF keeping the
Atlantic ridge more over the Florida Peninsula along with a
developing upper level low over the western Gulf of Mexico.
However, several of the GFS ensemble models are showing the deeper
mid to upper level trough over the Tennessee Valley with a weaker
ridge of high pressure over the Western Atlantic waters like the
ECMWF model run. Therefore, the long forecast will lean to more
to the ECMWF run for this weekend into middle of next week.

This will lead more of a south/southwest wind flow over South
Florida late this weekend into middle of next week allowing for
deeper tropical moisture to work into the region from the
caribbean sea. Therefore, POPs will be in the likely to
categorical over South Florida late this weekend into middle of
next week.

The PWAT values will also be around 2 inches over South Florida
late this weekend into early next week which is again above the
90th percentile for this time of year. This could again lead to
possible flooding over South Florida from the stronger showers and
thunderstorms from late this weekend into middle of next week.

&&

.Marine...
East winds will continue through the remainder of the week across
the Atlantic and Gulf waters as steady high pressure prevails across
the western Atlantic. Generally benign boating conditions are
expected over the next few days, with the exception of locally
hazardous conditions during thunderstorms. Storm chances will be
greatest for today and Thursday, with another period of stormy
weather likely by early next week.

&&

.Aviation...
The easterly winds will continue tonight over most of TAF sites
except westerly at KAPF taf site this afternoon. VCSH for the east
coast taf sites through this evening with VCTS for KAPF taf site.
The ceiling and vis also remain in VFR conditions, but could fall
down into MVFR or even IFR conditions with any showers or
thunderstorms.

&&

.Beach Forecast...
The rip current risk may increase for the Atlantic beaches on
Thursday as onshore winds strengthen.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  91  77  86  74 /  20  30  40  10
Fort Lauderdale  90  78  85  76 /  30  40  40  10
Miami            92  77  87  76 /  30  40  50  10
Naples           94  75  90  72 /  60  40  70  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Marine...34/SPM
Aviation...SPM/BNB
Beach Forecast...34/SPM
Short Term...34/SPM
Long Term...54/BNB
Hazardous weather outlook, Jun 10, 9:51 AM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
951 AM EDT Wed Jun 10 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
951 AM EDT Wed Jun 10 2020

...A Few Strong Storms Producing Heavy Rain Inland and Gulf Coast...
...Heat Index Values Above 105 Southwest Florida...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous storms are likely this afternoon
especially for inland areas and along the Gulf Coast.

Wind: strong to locally damaging wind gusts are possible with the
strongest storms.

Hail: small hail is possible with the stronger storms.

Tornadoes: there is a small possibility for a tornado for western
inland areas and along the Gulf Coast today.

Heat: Heat index values above 105 degrees are expected across
portions of the Gulf and interior early this afternoon.

Waterspouts: Waterspouts are possible across the Lake Okeechobee
waters this afternoon through this evening before transitioning to
all local waters overnight with the showers and thunderstorms that
develop.

Flooding: Some of the thunderstorms may produce torrential
rainfall, which could lead to some localized flooding in urban and
poor drainage areas.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Isolated to scattered thunderstorms will be possible across South
Florida through the remainder of the period, mainly during the
afternoon hours each day. Gusty winds and heavy rainfall may
accompany the stronger thunderstorms. This weekend through early next
week may see scattered to numerous showers and storms with heavy
rainfall and an increased threat for flooding.

Mid-late week, strengthening easterly wind flow will increase the
rip current risk along the Atlantic beaches.

Heat index values will likely exceed 105 degrees across portions of
the Gulf coast and interior sections of south Florida on Thursday.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 10, 12:12 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
1212 PM EDT Wed Jun 10 2020

FLZ168-101630-
Coastal Palm Beach County FL-
1212 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 1230 PM EDT...

* At 1211 PM EDT, National Weather Service meteorologists were
  tracking a gusty shower over Highland Beach. This shower was nearly
  stationary.

* Funnel clouds possible with this shower.

* Locations impacted include...
  Boca Raton, Boynton Beach, Delray Beach, Highland Beach, Ocean
  Ridge, Gulf Stream and Briny Breezes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2654 8007 2644 7992 2631 7996 2633 8009
TIME...MOT...LOC 1611Z 024DEG 3KT 2642 8005

SPM
Special weather statement, Jun 10, 2:01 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Miami FL
201 PM EDT Wed Jun 10 2020

FLZ067-071-101845-
Inland Broward County FL-Inland Palm Beach County FL-
201 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 245 PM EDT...

* At 201 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Holey Land Wildlife Refuge, or
  20 miles south of South Bay, moving southwest at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Holey Land Wildlife Refuge, Rotenberger Wildlife Refuge and
  Miccosukee Indian Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2622 8069 2617 8088 2639 8088 2646 8062
      2631 8055
TIME...MOT...LOC 1801Z 059DEG 7KT 2636 8067

Cohen
Special weather statement, Jun 10, 2:11 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
211 PM EDT Wed Jun 10 2020

FLZ067-101845-
Inland Palm Beach County FL-
211 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY
UNTIL 245 PM EDT...

* At 211 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over South Bay, moving west at 5
  mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Belle Glade, South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife
  Refuge and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2644 8061 2637 8088 2669 8089 2671 8072
TIME...MOT...LOC 1811Z 068DEG 6KT 2665 8075

Cohen
Special weather statement, Jun 10, 2:43 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
243 PM EDT Wed Jun 10 2020

FLZ066-067-070-071-101930-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
243 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 330 PM EDT...

* At 242 PM EDT, National Weather Service meteorologists were
  tracking a cluster of strong thunderstorms developing across the
  advisory area. Movement of individual storms was southwest at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife
  Refuge, Big Cypress Seminole Reservation, Rotenberger Wildlife
  Refuge, Miccosukee Indian Reservation, Belle Glade Camp, Miccosukee
  Service Plaza and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2665 8097 2636 8105 2612 8098 2616 8073
      2641 8051 2674 8061
TIME...MOT...LOC 1842Z 048DEG 6KT 2666 8071 2654 8085 2629 8082

Cohen
Local storm report, Jun 10, 3:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FUNNEL CLOUD     1 W BELLE GLADE         26.69N 80.69W
06/10/2020                   PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER REPORTED FUNNEL CLOUD EXTENDING 80
            PERCENT OF THE WAY TO THE GROUND FROM CLOUD
            BASE IN THE BELLE GLADE AREA. SPOTTER NOTED
            THAT THE FUNNEL DID NOT EXTEND TO THE
            GROUND. THIS WAS ASSOCIATED WITH GENERATING
            CONVECTION THAT INTERACTED WITH A
            LAKE-BREEZE BOUNDARY PERIPHERAL TO LAKE
            OKEECHOBEE.

&&

COHEN
Special weather statement, Jun 10, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
321 PM EDT Wed Jun 10 2020

FLZ066-067-070-071-102015-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
321 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...EASTERN
HENDRY...NORTHERN BROWARD AND WESTERN PALM BEACH COUNTIES UNTIL 415
PM EDT...

* At 319 PM EDT, National Weather Service meteorologists were
  tracking clusters of strong thunderstorms spreading across the
  advisory area. Movement of individual storms was southwest at 15
  mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Montura, Lake Harbor, Okeelanta,
  Rotenberger Wildlife Refuge, Belle Glade Camp, Miccosukee Service
  Plaza, Holey Land Wildlife Refuge, Hendry Correctional, Big Cypress
  Seminole Reservation, Devils Garden, Miccosukee Indian Reservation,
  Fremd Village-Padgett Island, Big Cypress National Preserve and
  West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2670 8076 2666 8125 2624 8125 2604 8103
      2612 8073 2640 8054 2684 8062 2683 8067
TIME...MOT...LOC 1919Z 050DEG 11KT 2677 8066 2624 8092

Cohen

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:29 PM EDTSpecial Weather StatementMFLBroward61 min
Jun 10, 11:07 AM EDTSpecial Marine WarningMFL38 min
Jun 10, 11:28 AM EDTSpecial Weather StatementMFLBroward47 min
Jun 10, 11:41 AM EDTSpecial Marine WarningMFL50 min
Jun 10, 12:12 PM EDTSpecial Weather StatementMFLPalm Beach18 min
Jun 10, 2:01 PM EDTSpecial Weather StatementMFLBroward44 min
Jun 10, 2:11 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 10, 2:43 PM EDTSpecial Weather StatementMFLHendry47 min
Jun 10, 3:28 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Jun 10, 4:04 PM EDTSpecial Marine WarningMFL116 min
Jun 10, 4:09 PM EDTSpecial Weather StatementMFLPalm Beach66 min
Jun 10, 4:12 PM EDTSpecial Weather StatementMFLHendry48 min
Jun 10, 4:50 PM EDTSpecial Weather StatementMFLCollier40 min
Jun 10, 4:55 PM EDTSevere Thunderstorm WarningMFLCollier27 min
Jun 10, 5:03 PM EDTSpecial Marine WarningMFL117 min
Jun 10, 5:05 PM EDTSpecial Weather StatementMFLHendry40 min
Jun 10, 5:24 PM EDTSpecial Weather StatementMFLCollier66 min
Jun 10, 5:51 PM EDTSpecial Weather StatementMFLCollier54 min
Jun 10, 5:55 PM EDTSpecial Marine WarningMFL65 min
Jun 10, 7:08 PM EDTSpecial Marine WarningMFL52 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.